MAUDE Adverse Event Report: PENUMBRA, INC. POD 6; HCG, KRD

PENUMBRA, INC. POD 6; HCG, KRD
Catalog Number RBYPOD6
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00867.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod6s and pod8s.It should be noted that the target artery was difficult to access.During the procedure, the physician advanced a pod8 into a lantern delivery microcatheter (lantern).While attempting to implant the pod8, it was reported that the pod8 would not anchor or take its intended shape and began to flow down the artery.The pod8 was then re-sheathed and removed from the procedure.The physician continued the procedure and successfully implanted a pod6.However, while attempting to implant the next coil, a pod packing coil (pod pc), it was reported that the pod pc made contact with the pod6 coil pack.As a result, the pod6 migrated out of the target vessel to an undesired location.The pod pc was subsequently removed and the physician used a snare to retrieve the pod6 from the patient.The procedure was completed using ruby coils and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD 6
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8577826
Report Number3005168196-2019-00868
Device Sequence Number1537491
Product Code HCG
UDI-Device Identifier00814548013817
UDI-Public00814548013817
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD6
Device Lot NumberF88053
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2019
Initial Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Date Report Sent to FDA01/01/2005